This website is intended for UK healthcare professionals only Log in | Register

Tag Archives: trimethoprim

February 2010 Br J Cardiol 2010;17:47–8

Trimethoprim and tented T-waves

Tauseef H Mehrali, Yoganathan Suthahar, Nikhil Tirlapur

Abstract

Case report An 86-year-old man presented to Accident and Emergency (A&E) feeling generally unwell and increasingly confused. Following an assessment, the doctors diagnosed a urinary tract infection (confirmed on dipstick) and discharged him with a standard course of trimethoprim. After a few days, he was readmitted with falls and increasing lethargy. Figure 1. Patient’s electrocardiogram (ECG) on admission – characteristic of severe hyperkalaemia His electrocardiogram (ECG) on admission showed widened QRS complexes and significantly prolonged QT/QTc intervals (figure 1). Figure 2. Patient’s ECG following treatment – complexes retu

| Full text
Close

You are not logged in

You need to be a member to print this page.
Find out more about our membership benefits

Register Now Already a member? Login now
Close

You are not logged in

You need to be a member to download PDF's.
Find out more about our membership benefits

Register Now Already a member? Login now

UPDATE YOUR PREFERENCES

Welcome to the website of the British Journal of Cardiology.

Due to the new European Union General Data Protection Regulations in effect from May 2018, we have updated our privacy policy and terms and conditions.
Please take a moment to read these updated notices and change your account preferences to confirm you are happy with them.